Istituto di Scienza e Tecnologie dell'Informazione     
Montanari U. On limit properties in digitization schemes. In: Journal ACM, vol. 17 pp. 348 - 360. 1970.
Continuity of curve digitizations is considered. It is pointed out that no proposed digitization scheme satisfies continuity requirements. A general definition of digitization scheme is given, having those schemes in the literature as special cases, and it is proved that for practical purposes no digitization scheme is possible in which limit curves always have unambiguous digitizations. A weaker definition of c o n t i n u i t y is then given, and this property is proved to hold for a large class of digitization schemes. These concepts apply when a curve with some extremal property must be reconstructed from the digitization. The cases of a least perimeter polygon and of a least energy rod are considered in detail. In the first case, necessary and sufficient conditions are developed t h a t assure a one-to-one correspondence between the given digitization and the minimal polygon. The convergence of analgorithm for finding the minimal polygon is proved in the convex case.
Subject digitization
chain encoding
plane curve digitization
standard curve
reconstructed curve

Icona documento 1) Download Document PDF

Icona documento Open access Icona documento Restricted Icona documento Private


Per ulteriori informazioni, contattare: Librarian http://puma.isti.cnr.it

Valid HTML 4.0 Transitional